Alert archive / Indiana / Gale Warnings in 2013

Gale Warning 11, NWS Northern Indiana

October 31, 2013

NWS Northern Indiana issued this gale warning at Oct 31, 2013, 4:38 AM EDT. It took effect at Oct 31, 2013, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 4:38 AM EDT (08:38 UTC)
In effect from
Oct 31, 2013, 10:00 PM EDT
Expired
Nov 1, 2013, 10:00 AM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WHUS73 KIWX 310838
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 AM EDT THU OCT 31 2013

LMZ043-046-311645-
/O.EXT.KIWX.SC.Y.0069.000000T0000Z-131101T0200Z/
/O.NEW.KIWX.GL.W.0011.131101T0200Z-131101T1400Z/
/O.NEW.KIWX.SC.Y.0070.131101T1400Z-131102T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 AM EDT THU OCT 31 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT FRIDAY. A SMALL CRAFT ADVISORY ALSO REMAINS IN EFFECT
THROUGH 10 PM EDT THIS EVENING...AND THEN AGAIN FROM 10 AM TO 8 PM
EDT ON FRIDAY.

* WINDS: SOUTH 15 TO 20 KNOTS GUSTING TO 25 KNOTS TODAY. SOUTHWEST
  20 TO 25 KNOTS SHIFTING WEST THIS EVENING...THEN DIMINISHING TO
  10 TO 20 KNOTS FRIDAY. GUSTS TO 35 KNOT GALES FROM THIS EVENING
  THROUGH EARLY FRIDAY MORNING.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 10 FEET LATE
  TONIGHT...SUBSIDING TO 3 TO 5 FEET EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
740 
WHUS73 KIWX 311535
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 AM EDT THU OCT 31 2013

LMZ043-046-312345-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-131101T0200Z/
/O.CON.KIWX.GL.W.0011.131101T0200Z-131101T1400Z/
/O.CON.KIWX.SC.Y.0070.131101T1400Z-131102T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1135 AM EDT THU OCT 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
10 AM TO 8 PM EDT FRIDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS GUSTING TO 25 KNOTS TODAY. WINDS
  VEER WEST THIS EVENING AND INCREASE TO 25 TO 30 KNOTS WITH GUSTS
  BETWEEN 30 KNOTS AND 35 KNOT GALES. WINDS THEN DIMINISH TO 10 TO
  20 KNOTS BY FRIDAY EVENING.

* WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET LATE TONIGHT...
  SUBSIDING TO 3 TO 5 FEET EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
680 
WHUS73 KIWX 312020
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT THU OCT 31 2013

LMZ043-046-010430-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-131101T0200Z/
/O.CON.KIWX.GL.W.0011.131101T0200Z-131101T1400Z/
/O.CON.KIWX.SC.Y.0070.131101T1400Z-131102T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EDT THU OCT 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
10 AM TO 8 PM EDT FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS THIS EVENING. WINDS
  VEER SHARPLY WEST LATE THIS EVENING AND INCREASE TO 25 TO 30
  KNOTS WITH GUSTS BETWEEN 30 KNOTS AND 35 KNOT GALES OVERNIGHT.
  WEST WINDS 15 TO 25 KNOTS FRIDAY...THEN GRADUALLY DIMINISHING TO
  15 TO 20 KNOTS BY FRIDAY EVENING.

* WAVES: BUILDING TO 5 TO 10 FEET LATE TONIGHT AND INTO FRIDAY
  MORNING...THEN SLOWLY SUBSIDING TO 3 TO 5 FEET FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
001 
WHUS73 KIWX 010207
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT THU OCT 31 2013

LMZ043-046-011015-
/O.EXP.KIWX.SC.Y.0069.000000T0000Z-131101T0200Z/
/O.CON.KIWX.GL.W.0011.000000T0000Z-131101T1400Z/
/O.CON.KIWX.SC.Y.0070.131101T1400Z-131102T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 PM EDT THU OCT 31 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY.

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS BETWEEN 30 KNOTS AND 35
  KNOT GALES OVERNIGHT. WEST WINDS 15 TO 25 KNOTS FRIDAY...THEN
  GRADUALLY DIMINISHING TO 15 TO 20 KNOTS BY FRIDAY EVENING.

* WAVES: BUILDING TO 5 TO 10 FEET LATE TONIGHT AND INTO FRIDAY
  MORNING...THEN SLOWLY SUBSIDING TO 3 TO 5 FEET FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
026 
WHUS73 KIWX 010836
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EDT FRI NOV 1 2013

LMZ043-046-011645-
/O.CON.KIWX.GL.W.0011.000000T0000Z-131101T1400Z/
/O.CON.KIWX.SC.Y.0070.131101T1400Z-131102T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 AM EDT FRI NOV 1 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS
  MORNING.

* WAVES: 5 TO 10 FEET...SUBSIDING TO 3 TO 5 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
818 
WHUS73 KIWX 011421
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 AM EDT FRI NOV 1 2013

LMZ043-046-012230-
/O.EXP.KIWX.GL.W.0011.000000T0000Z-131101T1400Z/
/O.EXT.KIWX.SC.Y.0070.000000T0000Z-131103T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 AM EDT FRI NOV 1 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY
IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. 

* WINDS: WEST 10 TO 20 KNOTS TODAY. WINDS VEER NORTHWEST TONIGHT
  AT 10 TO 20 KNOTS AND CONTINUE THROUGH SATURDAY EVENING.
  FREQUENT GUSTS TO 25 KNOTS ON SATURDAY.

* WAVES: 4 TO 8 FEET TODAY. WAVES SUBSIDE TO 3 TO 6 FEET TONIGHT
  AND CONTINUE INTO SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 31, 4:08 AM EDT, 30 minutes earlier.

Area forecast discussion, Oct 31, 4:08 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 AM EDT THU OCT 31 2013

.SYNOPSIS...
ISSUED AT 404 AM EDT THU OCT 31 2013

A WET...BREEZY...AND MILD HALLOWEEN IS EXPECTED ACROSS THE REGION
AS A STRONG STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. LOCALLY
HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE ACROSS THE
FORECAST AREA AS GULF OF MEXICO MOISTURE CONTINUES TO STREAM UP
INTO THE AREA IN ADVANCE OF THIS DEEPENING SYSTEM. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ASSOCIATED WITH SHOWERS AND THUNDERSTORMS
THAT WILL MOVE THROUGH THIS EVENING ALONG THE COLD FRONT. COOLER
WEATHER WILL RETURN FRIDAY INTO THE WEEKEND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM EDT THU OCT 31 2013

A WET/MILD/BREEZY HALLOWEEN WITH A LOW RISK FOR SVR WX THIS
EVENING...

A VIGOROUS CO/NM UPPER LVL WAVE IN THE BASE OF A PLAINS/ROCKIES
LONGWAVE TROUGH WILL PIVOT NORTHEAST INTO THE MID MS VALLEY BY LATER
TODAY AND INTO THE LOWER LAKES TONIGHT...TAKING ON A NEGATIVE TILT
AS IT DOES. ASSOCIATED SIGNIFICANT MID LVL HEIGHT FALLS WITH 1.5 PVU
SFC DOWN TO 550 MB AS AREA BECOMES LOCATED IN LEFT EXIT REGION OF A
140 KT UPPER JET WILL CONTINUE TO SUPPORT A DEEP UVM RESPONSE ACROSS
THE REGION TODAY INTO THIS EVENING. THIS COUPLED WITH HIGH MOISTURE
CONTENT (PWATS TO 1.6 INCHES) WITHIN A 60 KT LLJ NEAR AN APPROACHING
LOW/MID LVL BAROCLINIC ZONE WILL SUPPORT RAPID DEEPENING OF A SFC
LOW ALONG THIS BOUNDARY FROM THE MID MS VALLEY THIS AFTN TO THE
WESTERN/NORTHERN GREAT LAKES TONIGHT. THIS SYSTEM AND ITS ASSOCIATED
DEEP TROPICAL MOISTURE PLUME WILL UNFORTUNATELY RESULT IN A WET
HALLOWEEN...WITH THE SILVER LINING BEING THAT IT WILL BE SEASONABLY
MILD.

THIS MORNING DEFINITELY LOOKS WET WITH VERY LITTLE IN THE WAY OF
BREAKS/LULLS IN PRECIP GIVEN LATEST RADAR/HRRR TRENDS WITH LEAD
SHORTWAVES LIFTING THROUGH. ONLY SLIGHT CHANCE FOR ISO THUNDER
WARRANTED GIVEN SATURATED PROFILE/LACKING LAPSE RATES...WITH THIS
ALSO HELPING TO LIMIT WIND GUSTS TO NEAR 30 MPH FOR MOST OF THE DAY.

THERE REMAINS SLIGHTLY BETTER CHANCES FOR A LULL IN PRECIP
COVERAGE/INTENSITY THIS AFTERNOON AS LEAD WAVE SHIFTS EAST AND DRY
SLOT POTENTIALLY WORKS IN WITH SYSTEM REALLY BEGINNING TO TAKE SHAPE
ACROSS THE MID MS VALLEY. THIS IS ESSENTIALLY THE KEY TO OUR SEVERE
POTENTIAL BY LATE THIS AFTERNOON (FAR SW) AND INTO THE REST OF OUR
IN/OH COUNTIES THIS EVENING. THIS CONDITIONAL RISK WILL DEPEND ON IF
A NARROW RIBBON OF 300-500 J/KG OF 0-3 KM CAPE MATERIALIZES ACROSS
ILLINOIS ALONG THE SFC COLD FRONT LATER THIS AFTN. SHEAR/FLOW OFF
THE CHARTS WITH 0-3KM BULK SHEAR MAGNITUDES TO 40 KNOTS AND LAPSE
RATES IN THIS LAYER STEEPENING SOME ON FRINGE OF HEIGHT
FALLS/COOLING ALOFT. THIS MAY SUPPORT A WIND DAMAGE THREAT IF A THIN
LINE OF CONVECTION HOLDS TOGETHER INTO THE AREA. AN ISOLATED EF0/1
MESOVORT TORNADO IS ALSO NOT OUT OF THE QUESTION. THIS REMAINS A
SLIGHT/LOW RISK WITH POLLUTED WARM SECTOR SIGNIFICANTLY LIMITING
DESTABILIZATION THIS FAR NORTH.

RAINFALL HAS BEEN IMPRESSIVE SO FAR ACROSS NORTHWEST INDIANA AND
SOUTHWEST LOWER MICHIGAN WHERE RADAR ESTIMATES HAVE RANGED BETWEEN 1
AND 2 INCHES THROUGH 07Z. ADDITIONAL PERIODS OF HEAVY RAIN EXPECTED
ON TOP OF THIS MAY LEAD TO SOME LOCALIZED FLOODING OF LOW
LYING/FLOOD PRONE AREAS WITH MINOR STREET FLOODING ALSO POSSIBLE DUE
DRAINS BEING COVERED BY LEAVES.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 404 AM EDT THU OCT 31 2013

LONG TERM PERIOD WILL BEGIN WITH STRONG LOW LEVEL COLD AIR ADVECTION
IN THE WAKE OF DEPARTING THURSDAY SYSTEM. STEEP LOW LEVEL LAPSE
RATES SHOULD PROMOTE MIXING UP TO 850-875 HPA IN THE AFTERNOON.
MIXING TO THESE LEVELS SHOULD PROMOTE HIGHS FROM THE LOWER TO MID
50S NORTHWEST...TO THE MID TO UPPER 50S SOUTHEAST. DESPITE RAPIDLY
WEAKENING LOW LEVEL HEIGHT GRADIENT DURING THE DAY...STEEP LOW LEVEL
LAPSE RATES AND UNIDIRECTIONAL WESTERLY WINDS SHOULD BE CONDUCIVE
FOR BREEZY CONDITIONS PERSISTING INTO THE AFTERNOON WITH WESTERLY
GUSTS IN THE 20 TO 25 MPH RANGE. CURRENTLY EXPECTING ANY TROWAL
INDUCED LINGERING RAIN SHOWERS TO AFFECT AREAS MAINLY NORTH OF IWX
FORECAST AREA FRIDAY MORNING. SHALLOW DEPTH OF LAKE INDUCED
INSTABILITY AND FAIRLY DEEP SYNOPTIC SCALE SUBSIDENCE SHOULD
DISCOURAGE LAKE EFFECT PRECIP FRIDAY MORNING. BY AFTERNOON...LOW
LEVEL DELTA TEMPS SHOULD INCREASE TO AROUND 12 DEGREES CELSIUS WITH
LAKE INDUCED EQUILIBRIUM LEVELS RISING INTO THE 7-8 KFT RANGE.
WESTERLY FLOW LEVEL FLOW WILL ALSO BE A LIMITING FACTOR IN TERMS OF
FETCH. GIVEN THE ABOVE CONSIDERATIONS...SEE NO REASON TO MAKE
CHANGES TO SLIGHT CHANCE RAIN SHOWER POPS MAINLY ACROSS EXTREME NRN
INDIANA/SRN LOWER MICHIGAN FRIDAY AFTERNOON.

FOR FRIDAY NIGHT INTO SATURDAY...FOCUS WILL SHIFT TO FAST MOVING
CLIPPER SYSTEM EXPECTED TO DIVE INTO THE SOUTHERN GREAT LAKES/OHIO
VALLEY. MODELS APPEAR TO HAVE TRENDED SLIGHTLY FASTER WITH THIS
FEATURE OVER THE PAST FEW DAYS WITH DISTINCT NAM/GFS 500-300 HPA
QVEC CONVERGENCE SIGNAL OVERSPREADING AREA AFTER 03Z FRIDAY EVENING.
HAVE MADE JUST SLIGHT SOUTHWARD EXPANSION TO LOW CHANCE RAIN SHOWERS
POPS FRIDAY EVENING WITH INCREASING TREND NOTED PER DPROG/DT OF
SLIGHTLY MORE AMPLITUDE/DIGGING OF THIS CLIPPER. HOWEVER...GREATEST
PROSPECTS FOR PRECIP STILL APPEAR TO BE LINKED TO INCREASING LAKE
EFFECT RAIN SHOWER CHANCES AS MORE PRONOUNCED MID LEVEL COLD POOL
ADVECTS INTO THE AREA. GREATEST CHANCES OF SYNOPTIC SCATTERED RAIN
SHOWERS APPEAR TO BE SETTING UP ON THE 09Z-18Z TIMEFRAME...WITH
FASTER TREND SUGGESTING DIMINISHING PRECIP CHANCES OUTSIDE OF LAKE
EFFECT FOR THE MID TO LATE AFTERNOON HOURS ON SATURDAY. WITH WBZ AND
FREEZING LEVEL HEIGHTS IN THE 3-4K FT RANGE AND WEAK SURFACE BASED
INSTABILITY...STILL SOME LOW END PROSPECTS EXIST FOR A FEW OF THE
SHOWERS DURING THIS PERIOD TO PRODUCE SOME VERY SMALL HAIL/GRAUPEL.
REINFORCING LOW LEVEL COLD ADVECTION SATURDAY WILL TAKE 850 HPA
TEMPS BELOW FREEZING...WITH AFTERNOON HIGHS LIKELY STRUGGLING TO GET
OUT OF THE MID TO UPPER 40S.

MID/UPPER LEVEL RIDGING TO BUILD BACK INTO THE REGION FOR SATURDAY
NIGHT/SUNDAY WHICH SHOULD SET UP A PERIOD OF DRY WEATHER THROUGH
MONDAY NIGHT. 00Z ECMWF HAS DEVIATED AWAY FROM ITS SOUTHWEST CONUS
CUT OFF SOLUTION WITH NEXT SIGNIFICANT WESTERN CONUS UPPER
TROUGH...MORE INLINE WITH THE GFS. SOME SUBTLE SLOWING NOTED OVER
PAST SEVERAL RUNS OF THE GFS WITH THE EASTWARD PROGRESSION OF THIS
TROUGH...WITH THE GFS REMAINING SLIGHTLY FASTER THAN THE ECMWF. A
BLEND OF GFS/ECMWF FOR THIS FORECAST APPEARS REASONABLE WITH MORE
WEIGHT TO THE MORE CONSISTENT GFS. RENEWED WAA/ISENTROPIC LIFT
DOWNSTREAM OF THIS TROUGH SHOULD INCREASE RAIN CHANCES AGAIN FOR
TUESDAY...AND WILL PERSIST THROUGH WEDNESDAY AS LARGE SCALE FRONTAL
RESPONSE INCREASES TOWARD THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1255 AM EDT THU OCT 31 2013

PERIODS OF RAIN EXPECTED AT THE TAF SITES THROUGH THE PERIOD IN
MOIST CONVEYOR BELT IN ADVANCE OF A POTENT UPPER LEVEL WAVE THAT
WILL BE EJECTING NORTHEAST TOWARD THE MID MS TODAY AND THE GREAT
LAKES BY TONIGHT. SYSTEM SFC WARM FRONT NOW IN THE ACT OF LIFTING
NORTH OF SBN/FWA AS OF THIS WRITING WITH WINDS ALREADY VEERING
SOUTHERLY AND INCREASING. BETTER MIXING IN WARM SECTOR AT FWA
SHOULD ALLOW CIGS TO LIFT AND OSCILLATE BETWEEN MVFR AND VFR FOR
MUCH OF THE PERIOD. LESSER CONFIDENCE AT SBN WHERE IFR TO LOW END
MVFR RESTRICTIONS WILL LIKELY PERSIST GIVEN CLOSER PROXIMITY TO
DEEPER MOISTURE AND APPROACHING LOW LEVEL BAROCLINIC ZONE. SFC LOW
WILL UNDERGO RAPID CYCLOGENESIS TODAY/TONIGHT AS IT LIFTS NORTH
INTO THE WESTERN/NORTHERN GREAT LAKES. THIS WILL FORCE A VERY
STRONG TRAILING COLD FRONT THROUGH SBN BTW 01-03Z AT SBN AND
02-04Z AT FWA. GUSTS TO 30 MPH WITH SOME HEAVIER RAINFALL/THUNDER
MAY ACCOMPANY THIS FEATURE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT FRIDAY FOR LMZ043-
     046.

     GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 30, 4:20 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT WED OCT 30 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-312030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
420 PM EDT WED OCT 30 2013 /320 PM CDT WED OCT 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THERE
IS A SMALL POSSIBILITY THAT SOME STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON AND EVENING WITH THE MAIN THREAT OF ISOLATED DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-312030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE OVERNIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE FOR
MUCH OF THE THURSDAY THROUGH SATURDAY NIGHT PERIOD. GALE FORCE
GUSTS ARE ALSO POSSIBLE THURSDAY NIGHT.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY
EVENING. A FEW OF THE THUNDERSTORMS LATE THURSDAY AFTERNOON AND
THURSDAY EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:38 AM EDTSmall Craft AdvisoryIWX3 days

Nearby

Gale Warnings in Indiana, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.